Nebraska, 2015

Winter Storm and Winter Weather in Nebraska, January 31, 2015

January 31, 2015 · NWS GID · 19 events in 19 counties and zones

Periods of light snow began during the very early morning hours before sunrise Saturday, January 31st, primarily along and east of Highway 281. The temperature profile was very marginal, but snow continued to fall through the day.

Where it happened

Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

Periods of light snow began during the very early morning hours before sunrise Saturday, January 31st, primarily along and east of Highway 281. The temperature profile was very marginal, but snow continued to fall through the day. Due to its persistence, some wet accumulations of 1 to 2 inches occurred on grassy surfaces along Highway 81 from Geneva south to Hebron. During the evening hours, snow became widespread as an organized snow band formed in the deformation zone of an intensifying low pressure center. Snow fell over nearly all of south central Nebraska for a time, but the heaviest and most persistent snow fell where it had been snowing during the daylight hours of Saturday, east of Highway 281. By 4 am CST Sunday, the accumulating snow ended and exited into southeast Nebraska. However, some smaller bands of light snow lingered through mid-morning. Storm total snowfall was generally 4 to 8 inches along and east of Highway 281. The highest amount of 9 inches was measured just north of Aurora. As the snow ended, north winds dramatically increased as the low pressure system organized. Winds were sustained around 30 mph with gusts up to 45 mph. The cooling of the temperature profile allowed for the snow character to become drier after sunset. The result was significant blowing and drifting that lasted through the afternoon hours. Blizzard conditions occurred, at times, with the visibility down to one-quarter mile. Significant impacts occurred with several portions of Interstate 80 being closed due to numerous traffic accidents. Some roads were restricted to one lane while other highways were closed due to white-out conditions over Clay, Fillmore, Nuckolls, Thayer, Webster counties. Adams county issued a no travel advisory. Nearly every school was closed Monday, February 2nd, east of a line from Ord to Franklin. This included the University of Nebraska at Kearney and Central Community College near Hastings.

The initial wet snow Saturday occurred in warm air advection, in the entrance region of a 150 kt upper-level jet streak. The forcing for precipitation changed, however, as an arctic cold front sagged through Nebraska with lee cyclogenesis occurring ahead of it over southeastern Colorado. As the front continued moving south into Kansas Saturday night, the weak low left Colorado and progressed east along the front. It was located near Kansas City by daybreak Sunday and advanced east into Indiana by sunset. It was this low that was responsible for the majority of the snowfall accumulation which occurred Saturday night. The central pressure never lowered to less than 1005 mb and there was no deepening. However, the pressure gradient was significant northwest of the low, resulting in the strong winds. As with much of this winter, the flow aloft was split with a ridge along the West Coast, a closed low over the Desert Southwest, and confluent flow into the trough over the eastern United States. This low formed as a result of a shortwave trough that came out of western Canada and amplified as it approached the longwave trough.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Jan 31, 12:23 AM CST, 3 hours 37 minutes earlier.

Area forecast discussion, Jan 31, 12:23 AM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1223 AM CST SAT JAN 31 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 332 PM CST FRI JAN 30 2015

...THE FIRST DECENT PRECIP EVENT IN WEEKS IS ON DECK AND HAS LOTS
OF UNCERTAINTY ON RAIN VS SNOW AND HOW MUCH SNOW ACCUMULATES...

ALOFT: SPLIT FLOW WAS OVER THE CONUS WITH NW FLOW FROM CANADA
INTO THE ERN USA TROF...AND A CUT-OFF LOW OVER THE DESERT SW. THE
RIDGE CURRENTLY OVER THE PLAINS WILL GRADUALLY CREEP E OF THE
REGION WITH SW FLOW DEVELOPING. A POTENT NRN STREAM SHORTWAVE TROF
WILL THEN APPROACH FROM THE NW SAT NIGHT. THE PRIMARY DRIVER OF
OUR WX WILL BE THE ENTRANCE REGION OF A STRENGTHENING 140 KT JET
ON THE TROPOPAUSE AND THE ASSOCIATED MASS ADJUSTMENTS.

SURFACE: HIGH PRES WAS DEPARTING THE REGION AND WILL HEAD INTO
THE ERN USA WITH RETURN FLOW HERE IN ITS WAKE. MEANWHILE...AN
ARCTIC COLD FRONT WILL SAG S AND CROSS THE FCST AREA SAT NIGHT. A
WEAK COLORADO LOW WILL ALSO ADVANCE E ACROSS KS SAT NIGHT AND WILL
BE LOCATED NEAR KS CITY AT DAWN SUN.

REST OF THIS AFTERNOON: CLOUDY AND MILD. TEMPS HAVE RISEN NICELY
DESPITE THICK CLOUD COVER. SPRINKLES/PATCHY LIGHT RAIN WILL BE
INVADING FROM THE SW. HAVE ALREADY RECEIVED REPORTS FROM GLD/DDC.

WHAT FOLLOWS BELOW ARE CURRENT EXPECTATIONS BASED ON
INTERPRETATION OF AVAILABLE FCST GUIDANCE. PLEASE ALLOW US ROOM
FOR ADJUSTMENTS AS THEY WILL BE NECESSARY AS THE EVENT UNFOLDS.

TONIGHT: THE SPRINKLES/PATCHY LIGHT RAIN WILL CONT BLOSSOMING
INTO A BROAD SHIELD OF RAIN AND EXPAND TO THE N. YOU SEE IT ON
RADAR. WHILE NEARLY ALL OF THIS IS NOT REACHING THE GROUND AT 3
PM...THE COLUMN EVENTUALLY SATURATES. MOST OF THE PRECIP SHOULD
REMAIN S OF I-80.

THIS SHIELD OF PRECIP IS DRIVEN BY WAA/MID-LVL FRONTOGENESIS IN
THE JET ENTRANCE REGION.

PRECIP-TYPE ALGORITHMS AND PARTIAL THICKNESSES SUGGEST IT IS WARM
ENOUGH TO START AS RAIN...BUT WE HAVE SEEN MULTIPLE RUNS FROM THE
NAM AND ITS 4 KM NEST SUGGEST WETBULB COOLING WILL RESULT IN A
CHANGEOVER TO SNOW AND THIS IS A CONCERN. GEARED THE FCST MORE
TOWARD SNOW AFTER 12 AM. IT WILL HAVE TO COME DOWN HARD TO
ACCUMULATE.

SAT: THE MAIN PRECIP SHIELD WILL HEAD INTO SE NEB/NE KS BUT SNOW
OR A R/S MIX PROBABLY LINGERS HERE INTO THE MORNING. DO WE GET A
BREAK OR DOES ITS W EDGE KEEP PRECIP GOING INTO THE AFTERNOON? WE
HAVE SEEN INDICATIONS THE MAIN PRECIP SHIELD COULD EXIT TO THE E
IN THE AFTERNOON. NOT SURE ON THIS. IF PRECIP DOES LINGER...
INTENSITY WILL PROBABLY DECREASE.

IF PRECIP DOES CHANGE TO SNOW...IT COULD/WILL CHANGE BACK TO RAIN
WITH BOUNDARY LAYER WARMING DEPENDING ON LOCATION. ANOTHER PLAYER
IS PRECIP INTENSITY. IT COULD BE SNOW WITHIN HEAVIER PRECIP
ELEMENTS AND BE A R/S MIX OR RAIN OTHERWISE.

IF CHANGEOVER TO SNOW OCCURS TONIGHT...HOW MUCH ACCUMULATES INTO
THE MORNING WHERE IT PERSISTS?

FOR NOW...WE HAVE A WIDESPREAD 1-2" IN THE FCST...WITH THE
POTENTIAL FOR 2" FROM HWY 281 E OVER S-CNTRL NEB. HIGHER AMTS ARE
POSSIBLE.

ONE WEAKNESS IN THIS FCST: WE MAY BE INDICATING TOO MUCH PRECIP
POTENTIAL W AND N OF THE TRI-CITIES. THESE AREAS MAY SEE VERY
LITTLE OUT OF THIS.

SAT NIGHT: THE APPROACHING TROF INDUCES WEAK CYCLOGENESIS AND A
COMMAHEAD BEGINS TO FORM SAT NIGHT. WITH THE MID-LVL LOW CROSSING
THE FCST AREA. THIS SUGGESTS THE BEST CHANCE FOR A LITTLE SNOW
ACCUM WILL PROBABLY OCCUR N OF I-80 INTO THE SANDHILLS. COLD
FRONTAL PASSAGE WILL COOL THE COLUMN FOR SNOW.

BECOMING WINDY AFTER MIDNIGHT IN A BURST OF STRONG CAA.

UNCERTAINTY: PLEASE KEEP IN MIND PART OF THE FCST AREA WILL BE ON
THE NRN EDGE OF THE PRECIP SHIELD. THIS IS ALWAYS AN AREA OF GREAT
UNCERTAINTY BECAUSE THE CUT-OFF BETWEEN PRECIP-NO PRECIP IS SHARP.

ALSO OF CONCERN IS PRECIP TYPE. THE TEMP PROFILE IS VERY MARGINAL
AND PRECIP TYPES ARE NOT CLEAR CUT. WE ARE UNABLE TO PINPOINT IF
IT WILL SNOW...AND IF IT DOES HOW LONG IT WILL LAST. IF WE DO GET
AN AREA THAT CHANGES OVER TONIGHT AND SOMEHOW IT REMAINS INTO SAT
MORNING...IT IS POSSIBLE WE COULD SEE A SWATH OF UP TO 4 INCHES
FOR PART OF THE FCST AREA. IF THIS OCCURS...GREATEST RISK WOULD BE
S AND E OF THE TRI-CITIES.

PLEASE WATCH FOR FCST UPDATES AND UPDATES VIA SOCIAL MEDIA AS THIS
EVENT UNFOLDS.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 332 PM CST FRI JAN 30 2015

PRIMARILY WEST TO NORTHWESTERLY FLOW WILL PERSIST ACROSS THE
CENTRAL AND NORTHERN PLAINS THROUGH THE EXTENDED PERIODS...WITH
MULTIPLE...QUICK PASSING...UPPER LEVEL DISTURBANCES HAVING MINIMAL
IMPACT ON THE LOCAL WEATHER PATTERN. AS A CONSEQUENCE...EXPECT
MAINLY DRY CONDITIONS FOR THE NEW WORK WEEK WITH TEMPERATURES
FLUCTUATING AROUND NORMAL THANKS TO MULTIPLE COLD FRONTS BEING
STEERED ACROSS THE REGION.

STARTING OFF SUNDAY...EXPECT A FAIRLY STRONG UPPER LEVEL WAVE TO
BE PUSHING SOUTHEASTWARD ACROSS THE LOCAL AREA IN NORTHWESTERLY
FLOW BY MID MORNING...WITH ENOUGH FORCING TO JUSTIFY THE CONTINUED
MENTION FOR A FEW FLURRIES ACROSS THE EASTERN HALF OF THE LOCAL
AREA. WHILE SOME CLEARING SHOULD BE NOTED BY LATE AFTERNOON...EVEN
SO...WITH A LITTLE BIT OF FRESH SNOW COVER AND A VERY COLD AIRMASS
SETTLING IN ACROSS THE LOCAL AREA...EXPECT A COOL AFTERNOON WITH
HIGH TEMPERATURES STRUGGLING TO GET OUT OF THE TEENS IN SPOTS.
ALONG WITH THESE COOL READINGS...EXPECT A FAIRLY STIFF
NORTHWESTERLY WIND THROUGH MID AFTERNOON HOURS WHICH WILL MAKE IT
FEEL BLUSTERY.

THEREAFTER...EXPECT AN AREA OF SURFACE HIGH PRESSURE TO SHIFT
SOUTHEAST INTO THE MISSOURI RIVER VALLEY AFTER DARK SUNDAY EVENING
...AND WITH THE VERY COLD AIRMASS IN PLACE COMBINED WITH LIGHT
WINDS AND CLEARING SKIES...FOR NEAR IDEAL RADIATIONAL COOLING
CONDITIONS TO BE REALIZED ACROSS THE REGION. AS A RESULT...WENT
AHEAD AND LOWERED MONDAY MORNING TEMPS ACROSS THE REGION...WHICH
SHOULD BOTTOM OUT IN THE LOWER SINGLE DIGITS...WHICH WILL MARK THE
COOLEST MORNING READINGS IN ABOUT 3 WEEKS. THEN...AS THIS SURFACE
HIGH SHIFTS EAST...SOUTHERLY AND EVENTUALLY WESTERLY FLOW WILL
DEVELOP ACROSS THE REGION...RESULTING IN A WARMING TREND TO START
THE WEEK. WHILE THERE MAY BE SOME LIGHT SNOW COVER TO HELP MODIFY
AFTERNOON TEMPS A BIT...STILL THINK THE STRONG WESTERLY FLOW
PRECEDING THE NEXT COLD FRONT TUESDAY EVENING...WILL BE SUFFICIENT
ENOUGH TO RESULT IN A RETURN TO WELL ABOVE NORMAL TEMPS ACROSS THE
REGION...WITH 50S AND LOWER 60S POSSIBLE ACROSS THE WESTERN HALF
OF THE AREA TUESDAY AFTERNOON.

GLOBAL MODELS ARE THEN IN FAIRLY GOOD AGREEMENT TRACKING THE NEXT
COLD FRONT RAPIDLY SOUTH ACROSS THE LOCAL AREA LATE TUESDAY/EARLY
WEDNESDAY MORNING...WHICH SHOULD ONCE AGAIN USHER IN A
SIGNIFICANTLY COOLER AIRMASS ACROSS THE REGION FOR MID WEEK. WHILE
NOT BITTERLY COLD...WE SHOULD SEE TEMPERATURES RETURN TO NEAR OR
BELOW NORMAL FOR BOTH WEDNESDAY AND THURSDAY AFTERNOONS. EVEN
THOUGH THIS COOLER AIRMASS SEEMS TO BE FAIRLY WELL
MODELED...CHANCES FOR PRECIPITATION ARE A LITTLE MORE IFFY AS THE
EC KEEPS ANY PRECIP MAINLY TO OUR NORTH...AND THE GFS IS
TRANSITIONING A LIGHT FRONTAL BAND ACROSS THE LOCAL AREA WEDNESDAY
THROUGH WEDNESDAY NIGHT. GIVEN THE UNCERTAINTY...FELT A SMALL
CHANCE FOR SNOW GIVEN BY MODEL BLEND DID NOT NEED TO BE TAMPERED
WITH FOR THE TIME BEING. WESTERLY FLOW WILL THEN RETURN LATE IN
THE WEEK...WHICH SHOULD MARK A REBOUND TO ABOVE NORMAL
TEMPERATURES RETURNING TO END THE WORK WEEK.

&&

.AVIATION...(FOR THE 06Z KGRI/KEAR TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1216 AM CST SAT JAN 31 2015

THE AVIATION WEATHER CONDITIONS WILL CONTINUE TO DETERIORATE
THROUGH THE PERIOD AS A STORM SYSTEM MOVES INTO THE AREA EARLY
THIS MORNING AND WILL PERSIST THROUGHOUT THE 24 HOUR TAF VALID
PERIOD. EXPECT FALLING CEILINGS/VISIBILITY IN PERSISTENT LIGHT
RAIN AND SNOW. NOT EXPECTING MUCH SNOW ACCUMULATION ON PAVEMENT
UNTIL SATURDAY EVENING DUE TO WARM NEAR GROUND TEMPERATURES.
HOWEVER...EXPECT PERHAPS 1 TO 2 INCHES OF SNOW SATURDAY
EVENING/SATURDAY NIGHT. CEILINGS AND VISIBILITY COULD BE STUCK IN
THE IFR OR EVEN LIFR CATEGORY FOR A LENGTHY PERIOD OF TIME.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...HALBLAUB
LONG TERM...ROSSI
AVIATION...WESELY
Hazardous weather outlook, Jan 30, 3:38 PM CST, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
338 PM CST FRI JAN 30 2015

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
312145-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
338 PM CST FRI JAN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RAIN WILL OVERSPREAD MUCH OF THE OUTLOOK AREA THIS EVENING...AND
MIX WITH OR CHANGE TO SNOW AFTER MIDNIGHT. IF THIS OCCURS...
CURRENT INDICATIONS ARE THAT ANY ACCUMULATION WILL BE AN INCH OR
LESS...WITH THE GREATEST RISK SOUTH AND EAST OF THE TRI-CITIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

IF RAIN CHANGES TO SNOW TONIGHT AND LINGERS INTO SATURDAY MORNING
ANOTHER INCH COULD FALL FOR PARTS OF THE AREA...MAINLY EAST OF
HIGHWAY 281. HIGHER AMOUNTS ARE POSSIBLE. ANOTHER AREA OF SNOW
WILL DEVELOP SATURDAY NIGHT...PRIMARILY ALONG AND NORTH OF A LINE
FROM LEXINGTON TO KEARNEY TO HEBRON IN NEBRASKA. ONE TO 2 INCHES
OF ACCUMULATION IS POSSIBLE.

BECAUSE OF ISSUES WITH FORECASTING RAIN VERSUS SNOW...UNCERTAINTY
IS HIGH. PLEASE CLOSELY MONITOR FUTURE FORECASTS.

NORTH WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO AROUND
45 MPH...LATE SATURDAY NIGHT INTO SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

HALBLAUB/ROSSI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 winter storm, 9 winter weather. Local standard time, as filed.

Winter Weather, Franklin

When
January 31, 4:00 AM CST to 11:59 PM CST
Where
Franklin forecast zone
Reported by
COOP Observer
Coordinates
40.176, -98.953 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 2 to 4 inches.

Winter Weather, Webster

When
January 31, 4:00 AM CST to 11:59 PM CST
Where
Webster forecast zone
Reported by
COOP Observer
Coordinates
40.176, -98.500 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 4 to 6 inches.

Winter Storm, Nuckolls

When
January 31, 4:00 AM CST to 11:59 PM CST
Where
Nuckolls forecast zone
Reported by
COOP Observer
Coordinates
40.176, -98.047 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 4 to 7 inches.

Winter Storm, Thayer

When
January 31, 4:00 AM CST to 11:59 PM CST
Where
Thayer forecast zone
Reported by
COOP Observer
Coordinates
40.176, -97.595 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 4 to 7 inches.

Winter Weather, Kearney

When
January 31, 5:00 AM CST to 11:59 PM CST
Where
Kearney forecast zone
Reported by
COOP Observer
Coordinates
40.507, -98.948 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 2 to 4 inches.

Winter Storm, Adams

When
January 31, 5:00 AM CST to 11:59 PM CST
Where
Adams forecast zone
Reported by
Official NWS Observations
Coordinates
40.525, -98.501 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 4 to 7 inches.

Winter Storm, Clay

When
January 31, 5:00 AM CST to 11:59 PM CST
Where
Clay forecast zone
Reported by
COOP Observer
Coordinates
40.524, -98.051 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 6 to 9 inches.

Winter Storm, Fillmore

When
January 31, 5:00 AM CST to 11:59 PM CST
Where
Fillmore forecast zone
Reported by
COOP Observer
Coordinates
40.525, -97.596 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 6 to 9 inches.

Winter Weather, Buffalo

When
January 31, 6:00 AM CST to 11:59 PM CST
Where
Buffalo forecast zone
Reported by
COOP Observer
Coordinates
40.855, -99.075 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 2 to 4 inches.

Winter Storm, Hall

When
January 31, 6:00 AM CST to 11:59 PM CST
Where
Hall forecast zone
Reported by
Official NWS Observations
Coordinates
40.873, -98.502 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 4 to 7 inches.

Winter Storm, Hamilton

When
January 31, 6:00 AM CST to 11:59 PM CST
Where
Hamilton forecast zone
Reported by
COOP Observer
Coordinates
40.874, -98.023 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 6 to 9 inches.

Winter Storm, York

When
January 31, 6:00 AM CST to 11:59 PM CST
Where
York forecast zone
Reported by
COOP Observer
Coordinates
40.873, -97.597 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 6 to 9 inches.

Winter Weather, Sherman

When
January 31, 8:00 AM CST to 11:59 PM CST
Where
Sherman forecast zone
Reported by
COOP Observer
Coordinates
41.221, -98.976 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 2 to 4 inches.

Winter Weather, Howard

When
January 31, 8:00 AM CST to 11:59 PM CST
Where
Howard forecast zone
Reported by
COOP Observer
Coordinates
41.220, -98.517 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 3 to 6 inches.

Winter Storm, Polk

When
January 31, 8:00 AM CST to 11:59 PM CST
Where
Polk forecast zone
Reported by
COOP Observer
Coordinates
41.187, -97.568 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 6 to 9 inches.

Winter Storm, Merrick

When
January 31, 8:00 AM CST to 11:59 PM CST
Where
Merrick forecast zone
Reported by
COOP Observer
Coordinates
41.170, -98.038 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 5 to 8 inches.

Winter Weather, Valley

When
January 31, 10:00 AM CST to 11:59 PM CST
Where
Valley forecast zone
Reported by
COOP Observer
Coordinates
41.567, -98.982 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 2 to 4 inches.

Winter Weather, Greeley

When
January 31, 10:00 AM CST to 11:59 PM CST
Where
Greeley forecast zone
Reported by
COOP Observer
Coordinates
41.567, -98.521 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 2 to 4 inches.

Winter Weather, Nance

When
January 31, 10:00 AM CST to 11:59 PM CST
Where
Nance forecast zone
Reported by
COOP Observer
Coordinates
41.397, -97.992 (the zone’s center; the record gives no point)

Storm total snowfall amounts ranged from 3 to 6 inches.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, January 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 554856, 554857, 554865, 554866, 554858, 554867, 554868, 554869, 554859, 554870, 554871, 554872, 554860, 554863, 554873, 554874, 554861, 554862, 554864.